Alert archive / Texas / River Flood Warnings in 2013

River Flood Warning 4, NWS Austin/San Antonio, TX

May 25, 2013Bexar County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at May 25, 2013, 9:58 AM CDT for Bexar County, Texas. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
May 25, 2013, 9:58 AM CDT (14:58 UTC)
Expired
May 26, 2013, 2:12 AM CDT
In force
16 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
Major

County Bexar County, TX

The radar

The Austin/San Antonio radar (KEWX), 55 km from the middle of the area, began a volume at 15:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Leon Creek at I-35S near San Antonio (LKST2). The gauge peaked at 27.52 ft at May 25, 2013, 1:00 PM CDT.

actionminormoderatemajor102005/2505/2605/27
Action stage
13 ft
Minor stage
15 ft
Moderate stage
16 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08181480, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

482 
WGUS44 KEWX 251458
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
958 AM CDT SAT MAY 25 2013

...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED 
 A FLOOD WARNING FOR THE... 

  LEON CREEK 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR 
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 
 
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH 
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES 
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY. 
 
DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES 
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS. 
 
IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER 
TO TURN AROUND AND DO NOT DROWN. 
 
FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT 
WWW.SRH.NOAA.GOV/EWX.

&&

TXC029-260858-
/O.NEW.KEWX.FL.W.0004.130525T1458Z-130526T1005Z/
/LKST2.3.ER.130525T1441Z.130525T2300Z.130526T0405Z.NO/
958 AM CDT SAT MAY 25 2013

 THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A 

* FLOOD WARNING FOR LEON CREEK AT IH-35.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:46 AM SATURDAY THE STAGE WAS 15.6 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FORECAST...THE CREEK LEVEL WILL RISE RAPIDLY TO CREST AROUND 22 FEET
  BY LATE SATURDAY AFTERNOON OR EARLY EVENING.  
* IMPACT...AT 22.0 FEET...MANY PEOPLE MUST BE EVACUATED FROM HOMES NEAR LAREDO 
  HIGHWAY (81) AND MANY HOMES FLOOD.  THREE FEET OF WATER ARE IN THE JET ENGINE 
  TEST FACILITY AT KELLY AFB.  MOST SECONDARY AND PRIMARY ROADS AND LOW BRIDGES 
  NEAR LEON CREEK ARE FLOODED WITH SEVERAL FEET OF WATER.  MOBILE HOMES AT 
  CAMARGO PARK NEAR THE SAN ANTONIO MISSIONS BALL PARK ARE SEVERELY FLOODED.

$$

&& 

  BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD   OBSERVED       FORECAST 7AM
LOCATION           STG  STG    STG    DAY TIME   SUN   MON   TUE   WED   THU

SAN ANTONIO RIVER
  LEON CK IH-35     13   15   15.6   SAT 10 AM   8.8   2.6   2.0   2.0   2.0
4 follow-up statements
658 
WGUS84 KEWX 251633
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1133 AM CDT SAT MAY 25 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...

  LEON CREEK AT LEON CK IH-35 AFFECTING BEXAR COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR 
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 
 
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH 
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES 
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY. 

DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES 
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS. 

IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER 
TO TURN AROUND AND DO NOT DROWN. 

FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT 
WWW.SRH.NOAA.GOV/EWX.

&&

TXC029-261033-
/O.EXT.KEWX.FL.W.0004.000000T0000Z-130526T1337Z/
/LKST2.3.ER.130525T1441Z.130525T2200Z.130526T0737Z.NO/
1133 AM CDT SAT MAY 25 2013

 THE FLOOD WARNING CONTINUES FOR THE LEON CREEK AT IH-35.
* AT 11:16 AM SATURDAY THE STAGE WAS 23.8 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FORECAST...THE RIVER LEVEL WILL CONTINUE RISING TO AROUND 27 FEET BY LATE
  SATURDAY AFTERNOON...THEN IS EXPECTED TO BEGIN FALLING BY LATE SATURDAY OR
  EARLY SUNDAY.
* IMPACT...AT 22.0 FEET...MANY PEOPLE MUST BE EVACUATED FROM HOMES NEAR LAREDO 
  HIGHWAY (81) AND MANY HOMES FLOOD.  THREE FEET OF WATER ARE IN THE JET ENGINE 
  TEST FACILITY AT KELLY AFB.  MOST SECONDARY AND PRIMARY ROADS AND LOW BRIDGES 
  NEAR LEON CREEK ARE FLOODED WITH SEVERAL FEET OF WATER.  MOBILE HOMES AT 
  CAMARGO PARK NEAR THE SAN ANTONIO MISSIONS BALL PARK ARE SEVERELY FLOODED.

$$

&& 

  BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD   OBSERVED       FORECAST 7AM
LOCATION           STG  STG    STG    DAY TIME   SUN   MON   TUE   WED   THU

SAN ANTONIO RIVER
  LEON CK IH-35     13   15   23.8   SAT 11 AM  11.4   6.4   5.6   5.5   5.4
047 
WGUS84 KEWX 251757
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1257 PM CDT SAT MAY 25 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...

  LEON CREEK AT LEON CK IH-35 AFFECTING BEXAR COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR 
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 
 
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH 
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES 
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY. 

DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES 
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS. 

IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER 
TO TURN AROUND AND DO NOT DROWN. 

FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT 
WWW.SRH.NOAA.GOV/EWX.

&&

TXC029-261157-
/O.EXT.KEWX.FL.W.0004.000000T0000Z-130526T1910Z/
/LKST2.3.ER.130525T1441Z.130525T2200Z.130526T1310Z.NR/
1257 PM CDT SAT MAY 25 2013

 THE FLOOD WARNING CONTINUES FOR THE LEON CREEK AT IH-35.
* AT 12:31 PM SATURDAY THE STAGE WAS 27.2 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FORECAST...THE RIVER LEVEL WILL RISE TO CREST AT 29 FEET BY LATE SATURDAY
  AFTERNOON...THEN BEGIN FALLING. THIS IS 0.31 FEET BELOW THE FLOOD OF RECORD
  WHICH IS 29.31 FEET SET OCTOBER 18TH 1998.
* IMPACT...AT 26.0 FEET...DISASTROUS FLOODING PUTS NEAR SEVEN FEET OF FLOW IN 
  BUILDINGS IN THE JET ENGINE TEST FACILITY AT KELLY AFB.  SECONDARY AND PRIMARY
  ROADS AND BRIDGES ARE SEVERELY FLOODED AND DANGEROUS TO MOTORISTS ABOVE 
  HIGHWAY 90 TO BELOW IH-35.  NUMEROUS PEOPLE MUST BE EVACUATED FROM LOWEST 
  HOMES NEAR HIGHWAY 81.

$$

&& 

  BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD   OBSERVED       FORECAST 7AM
LOCATION           STG  STG    STG    DAY TIME   SUN   MON   TUE   WED   THU

SAN ANTONIO RIVER
  LEON CK IH-35     13   15   27.2   SAT 01 PM  16.4  10.2   9.5   8.5   7.2
090 
WGUS84 KEWX 251935
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
235 PM CDT SAT MAY 25 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...

  LEON CREEK AT LEON CK IH-35 AFFECTING BEXAR COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR 
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 
 
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH 
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES 
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY. 

DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES 
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS. 

IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER 
TO TURN AROUND AND DO NOT DROWN. 

FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT 
WWW.SRH.NOAA.GOV/EWX.

&&

TXC029-260936-
/O.EXT.KEWX.FL.W.0004.000000T0000Z-130526T0936Z/
/LKST2.3.ER.130525T1441Z.130525T1830Z.130526T0336Z.NR/
235 PM CDT SAT MAY 25 2013

 THE FLOOD WARNING CONTINUES FOR LEON CREEK AT IH-35.
* AT  2:16 PM SATURDAY THE STAGE WAS 27.1 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FORECAST...THE RIVER LEVEL WILL RISE TO CREST BETWEEN 27 AND 29 FEET
  EARLY SATURDAY EVENING...THEN BEGIN A RAPID FALL.
* IMPACT...AT 26.0 FEET...DISASTROUS FLOODING PUTS NEAR SEVEN FEET OF FLOW IN 
  BUILDINGS IN THE JET ENGINE TEST FACILITY AT KELLY AFB.  SECONDARY AND PRIMARY
  ROADS AND BRIDGES ARE SEVERELY FLOODED AND DANGEROUS TO MOTORISTS ABOVE 
  HIGHWAY 90 TO BELOW IH-35.  NUMEROUS PEOPLE MUST BE EVACUATED FROM LOWEST 
  HOMES NEAR HIGHWAY 81.

$$

&& 

  BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD   OBSERVED       FORECAST 7AM
LOCATION           STG  STG    STG    DAY TIME   SUN   MON   TUE   WED   THU

SAN ANTONIO RIVER
  LEON CK IH-35     13   15   27.1   SAT 02 PM  12.5  10.2   9.5   8.5   7.2
131 
WGUS84 KEWX 260109
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
809 PM CDT SAT MAY 25 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...

  LEON CREEK AT LEON CK IH-35 AFFECTING BEXAR COUNTY
  MEDINA RIVER AT MEDINA RIVER NR SAN ANTONIO AFFECTING BEXAR COUNTY
  SALADO CREEK AT SALADO CREEK AT LOOP 13 AFFECTING BEXAR COUNTY
  SAN ANTONIO RIVER NEAR ELMENDORF AFFECTING BEXAR AND WILSON COUNTIES
  SAN ANTONIO RIVER NEAR FALLS CITY AFFECTING KARNES COUNTY


PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR 
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 
 
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH 
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES 
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY. 

DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES 
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS. 

IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER 
TO TURN AROUND AND DO NOT DROWN. 

FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT 
WWW.SRH.NOAA.GOV/EWX.

&&

TXC029-260712-
/O.EXT.KEWX.FL.W.0004.000000T0000Z-130526T0712Z/
/LKST2.3.ER.130525T1441Z.130525T1830Z.130526T0112Z.NR/
809 PM CDT SAT MAY 25 2013

 THE FLOOD WARNING CONTINUES FOR
  THE LEON CREEK AT LEON CK IH-35.
* AT  7:46 PM SATURDAY THE STAGE WAS 17.5 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MODERATE FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE THIS 
  EVENING.
* IMPACT...AT 20.0 FEET...MAJOR FLOODING INUNDATES NUMEROUS HOMES IN CAMARGO 
  PARK ABOVE KELLY AFB AND BETWEEN KELLY AND IH-35.  SEVERAL HORSE BARNS ARE 
  FLOODED.  THE JET ENGINE TEST FACILITY AT KELLY AFB IS THREATENED. ROADS...
  STREETS AND LOW BRIDGES ARE POTENTIALLY DEADLY.

$$

TXC029-261909-
/O.EXT.KEWX.FL.W.0001.000000T0000Z-130527T1001Z/
/SAAT2.3.ER.130525T1850Z.130526T0600Z.130526T2201Z.NO/
809 PM CDT SAT MAY 25 2013

 THE FLOOD WARNING CONTINUES FOR
  THE MEDINA RIVER AT MEDINA RIVER NR SAN ANTONIO.
* AT  7:15 PM SATURDAY THE STAGE WAS 32.25 FEET.
* FLOOD STAGE IS 20.0 FEET.
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 33.5 FEET AFTER MIDNIGHT 
  TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW AFTERNOON.


$$

TXC029-261909-
/O.EXT.KEWX.FL.W.0002.000000T0000Z-130527T0335Z/
/SACT2.3.ER.130525T1911Z.130526T0600Z.130526T1535Z.NO/
809 PM CDT SAT MAY 25 2013

 THE FLOOD WARNING CONTINUES FOR
  THE SALADO CREEK AT SALADO CREEK AT LOOP 13.
* AT  7:15 PM SATURDAY THE STAGE WAS 25.76 FEET.
* FLOOD STAGE IS 18.0 FEET.
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS NEARING ITS CREST AND WILL BEGIN TO FALL 
  THIS EVENING FALLING BELOW FLOOD STAGE TOMORROW LATE MORNING.


$$

TXC029-493-261909-
/O.EXT.KEWX.FL.W.0003.000000T0000Z-130527T1839Z/
/ELMT2.3.ER.130525T1749Z.130526T1200Z.130527T0639Z.NO/
809 PM CDT SAT MAY 25 2013

 THE FLOOD WARNING CONTINUES FOR
  THE SAN ANTONIO RIVER NEAR ELMENDORF.
* AT  7:30 PM SATURDAY THE STAGE WAS 48.8 FEET.
* FLOOD STAGE IS 35.0 FEET.
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 57.6 FEET BY TOMORROW 
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY MONDAY MORNING.
* IMPACT...AT 60.0 FEET...DOWNSTREAM IN WILSON COUNTY PEOPLE CUT OFF BY NUMEROUS
  FLOODED FARM TO MARKET ROADS.  NUMEROUS HOMES ARE FLOODED IN WILSON COUNTY AS 
  WELL.

$$

TXC255-261908-
/O.EXT.KEWX.FL.W.0008.130527T0848Z-130529T2026Z/
/FACT2.2.ER.130527T0848Z.130528T1200Z.130529T0826Z.NO/
809 PM CDT SAT MAY 25 2013

 THE FLOOD WARNING CONTINUES FOR
  THE SAN ANTONIO RIVER NEAR FALLS CITY.
* AT  7:15 PM SATURDAY THE STAGE WAS 1.2 FEET.
* FLOOD STAGE IS 12.0 FEET.
* MODERATE FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY MORNING AND CONTINUE TO RISE TO 
  NEAR 19.4 FEET BY TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY 
  WEDNESDAY MORNING.
* IMPACT...AT 20.0 FEET...MAJOR FLOODING DAMAGES CROP AND PASTURELAND...
  IRRIGATION PUMPS...OIL FIELD PUMP JACKS AND ANY EQUIPMENT IN THE FLOOD PLAIN.
  LIVESTOCK IN FLOOD PRONE AREAS ARE CUT OFF AND POTENTIALLY DROWNED.  SECONDARY
  ROADS AND LOW BRIDGES ARE FLOODED NEAR THE RIVER AND  VERY DANGEROUS.

$$

&& 

  BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD   OBSERVED       FORECAST 7AM
LOCATION           STG  STG    STG    DAY TIME   SUN   MON   TUE   WED   THU

SAN ANTONIO RIVER
  LEON CK IH-35     13   15   17.5   SAT 08 PM   5.9   5.6   5.5   5.4      
  MEDINA RIVER NR   16   20   32.2   SAT 07 PM  10.9   6.8   5.9   5.7      
  SALADO CREEK AT   15   18   25.8   SAT 07 PM   8.0   7.8   7.8   7.7      
  ELMENDORF         33   35   48.8   SAT 07 PM  30.9  16.8  14.9  14.5      
  FALLS CITY         6   12    1.2   SAT 07 PM  13.7  19.4  10.1   3.0      

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at May 25, 9:56 AM CDT, 2 minutes earlier.

Area forecast discussion, May 25, 9:56 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
956 AM CDT SAT MAY 25 2013

.UPDATE...
UPDATED FOR FFA ISSUANCE AS HEAVY RAIN EVENT HAS UNFOLDED RAPIDLY
THIS MORNING. WARM CORE PROCESSES HAVE A CHANCE TO PEAK AND
SUBSIDE WITH SLIGHTLY DECREASED ACTIVITY LATER TODAY...BUT THE
RAINS RECEIVED LAST NIGHT AND EARLY THIS MORNING HAS LEFT
EFFECTIVE FLASH FLOOD GUIDANCES TO WELL BELOW ONE INCH AND TO NEAR
ZERO AROUND SAN ANTONIO...AS LIFE THREATENING FLASH FLOODING IS
ALREADY UNDERWAY.

&&

.HYDROLOGY...
RIVER RISES IN THE SAN ANTONIO METRO AREA ARE BEHAVING AS A FLASH
FLOOD AND ARE REACHING HISTORICAL RECORDS AS SEEN AT THE SAN
ANTONIO RIVER AT LOOP 410. STREAMFLOW CONCERNS WILL GRADUALLY
SHIFT NORTH IN THE MIDDAY HOURS AS THE NNW/SSE AXIS OF THE
HEAVIEST RAINS DRIFTS NWD AT ONLY 15 MPH.

&&

.PREV DISCUSSION... /ISSUED 658 AM CDT SAT MAY 25 2013/

AVIATION...
FAVORABLE MODERATE INSTABILITY AND UPPER LEVEL DISTURBANCE MOVING
ACROSS THE EDWARDS PLATEAU AND HILL COUNTRY THIS MORNING WILL AID
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO PREVAIL ACROSS
THE I-35 CORRIDOR THROUGH LATE THIS AFTERNOON. MVFR/IFR CIGS ARE
EXPECTED AS STORMS MOVE ACROSS THE AIRPORT SITES WITH GUSTY WINDS
UP TO 28 KNOTS. WEATHER CONDITIONS WILL IMPROVE THIS AFTERNOON AS THE
UPPER TROUGH MOVES TO CENTRAL TEXAS AND A DRY AIRMASS MOVES ACROSS
THE AREA FROM THE WEST. ACROSS KDRT...MVFR CONDITIONS ARE EXPECTED
THIS MORNING WITH VFR RETURNING AFTER 18Z THIS AFTERNOON.

PREV DISCUSSION... /ISSUED 333 AM CDT SAT MAY 25 2013/

SHORT TERM (TODAY THROUGH SUNDAY)...
A WEAK UPPER LEVEL TROUGH SLOWLY MOVES ACROSS THE AREA TODAY INTO
TONIGHT. HI-RES MODELS SHOW SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ACROSS MUCH OF THE AREA WITH LESS COVERAGE ALONG THE
RIO GRANDE. PWS IN THE 1.4 TO 1.8 INCH RANGE INDICATE LOCALLY
HEAVY RAINFALL IS POSSIBLE. RAINFALL AMOUNTS RANGE FROM LESS THAN
1/10 INCH OUT WEST TO 1/4 TO 1 INCH WITH ISOLATED TOTALS OF 2 TO 4
INCHES EAST. CAN NOT RULE OUT SOME GUSTY WINDS AND SMALL HAIL WITH
THE STRONGER STORMS. ON SUNDAY...AN UPPER LEVEL RIDGE STARTS TO
BUILD INTO TEXAS FROM MEXICO. RESIDUAL DEEPER MOISTURE ALLOWS FOR
ISOLATED SHOWERS AND THUNDERSTORMS TO DEVELOP. DUE TO CLOUDS AND
RAIN...TEMPERATURES WILL BE SLIGHTLY BELOW AVERAGE.

LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...
THE UPPER LEVEL RIDGE BUILDS A LITTLE MORE BY MONDAY WITH NO RAIN
DUE TO SUBSIDENCE AND SLIGHTLY LESS MOISTURE. THE UPPER LEVEL
RIDGE WEAKENS TUESDAY THROUGH THURSDAY AS AN UPPER LEVEL TROUGH
PASSES BY TO THE NORTH ACROSS THE SOUTHERN ROCKIES INTO SOUTHERN
PLAINS. DEEPER MOISTURE RETURNS AS MID LEVEL FLOW TURNS SOUTHERLY.
EXPECT ISOLATED SHOWERS AND THUNDERSTORMS OUT WEST TUESDAY
EVENING AND WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT SPREADING TO
ALL AREAS THURSDAY INTO THURSDAY NIGHT. ON FRIDAY...SUBTROPICAL
RIDGE BEGINS TO STRONGLY BUILD OVER THE AREA WITH NO RAIN CHANCES.
TEMPERATURES CLOSER TO AVERAGE CAN BE EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              86  71  91  71  91 /  80  20  10  -   -
AUSTIN BERGSTROM INTL AIRPORT  86  69  89  70  90 /  80  20  10  -   -
NEW BRAUNFELS MUNI AIRPORT     86  70  91  71  90 /  80  20  10  -   -
BURNET MUNI AIRPORT            84  68  88  69  89 /  80  20  10  -   -
DEL RIO INTL AIRPORT           88  73  92  73  95 /  20  20  10  -   -
GEORGETOWN MUNI AIRPORT        84  69  88  70  88 /  80  20  10  -   -
HONDO MUNI AIRPORT             88  71  91  71  93 /  60  20  10  -   -
SAN MARCOS MUNI AIRPORT        86  70  90  71  90 /  80  20  10  -   -
LA GRANGE - FAYETTE REGIONAL   85  71  89  71  89 /  50  20  10  -   -
SAN ANTONIO INTL AIRPORT       87  72  90  72  91 /  80  20  10  -   -
STINSON MUNI AIRPORT           87  71  90  72  91 /  80  20  10  -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 6 PM CDT THIS EVENING FOR THE FOLLOWING
COUNTIES: ATASCOSA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...FAYETTE...GILLESPIE...GONZALES...GUADALUPE...
HAYS...KARNES...KENDALL...LAVACA...LEE...LLANO...TRAVIS...
WILLIAMSON...WILSON.

&&

MESOSCALE/AVIATION...02
SYNOPTIC/GRIDS...18
PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, May 25, 4:47 AM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
447 AM CDT SAT MAY 25 2013

TXZ171>173-183>194-202>209-217>225-228-261000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
447 AM CDT SAT MAY 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE EDWARDS PLATEAU
AND HILL COUNTRY AREAS TODAY WITH A MOIST FLOW OFF THE GULF OF
MEXICO TO GENERATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
MAINLY ACROSS THE EASTERN TWO THIRDS OF SOUTH CENTRAL TEXAS.
LOCALLY HEAVY RAINFALL UP TO 4 INCHES...GUSTY WINDS AND SMALL HAIL
ARE POSSIBLE. EXPECT MINOR FLOODING AT LOCAL STREETS...UNDERPASSES
AND OVER POOR DRAINAGE LOCATIONS. WEATHER CONDITIONS WILL IMPROVE
SIGNIFICANTLY THIS EVENING INTO SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, May 25, 8:05 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
805 AM CDT SAT MAY 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     HEAVY RAIN       1 ENE BALCONES HEIGHTS  29.49N  98.54W
05/25/2013  M7.00 INCH       BEXAR              TX   TRAINED SPOTTER

            SEVEN INCHES OF RAIN HAS FALLEN SINCE MIDNIGHT

&&

EVENT NUMBER EWX1300484

SBS
Local storm report, May 25, 8:09 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
809 AM CDT SAT MAY 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 AM     FLASH FLOOD      SAN ANTONIO             29.46N  98.51W
05/25/2013                   BEXAR              TX   DEPT OF HIGHWAYS

            SEVERAL ROADS CLOSED DUE TO FLASH FLOODING RAINS
            INCLUDING WEIDNER RD AND LOOKOUT RD

&&

EVENT NUMBER EWX1300485

SBS
Local storm report, May 25, 8:21 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
821 AM CDT SAT MAY 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       1 SSE CASTLE HILLS      29.51N  98.51W
05/25/2013  M8.77 INCH       BEXAR              TX   NWS EMPLOYEE

            8.77 INCHES OF RAIN HAS FALLEN IN THE PAST 24 HOURS...4
            INCHES OR MORE FELL IN OVER SIX HOURS

&&

EVENT NUMBER EWX1300486

SBS
Local storm report, May 25, 8:44 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
844 AM CDT SAT MAY 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     FLASH FLOOD      SAN ANTONIO             29.46N  98.51W
05/25/2013                   BEXAR              TX   NWS OFFICE

            SAN ANTONIO RIVER AT LOOP 410 HAS RISEN TO 27.8 FEET
            DUE TO FLASH FLOOD RAINS...THIS IS 1.7 FEET ABOVE MAJOR
            FLOOD STAGE

&&

EVENT NUMBER EWX1300487

SBS
Local storm report, May 25, 9:05 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
905 AM CDT SAT MAY 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLASH FLOOD      2 SSE LEON VALLEY       29.47N  98.60W
05/25/2013                   BEXAR              TX   TRAINED SPOTTER

            INGRAM AND CALLAGHAN ROADS ARE UNDER 12 INCHES OF
            WATER.

&&

EVENT NUMBER EWX1300488

PM
Local storm report, May 25, 9:40 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
940 AM CDT SAT MAY 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0937 AM     FLASH FLOOD      N SAN ANTONIO           29.46N  98.51W
05/25/2013                   BEXAR              TX   FIRE DEPT/RESCUE

            AS OF 9AM THERE ARE 13 WATER RESCUES ON GOING IN THE
            CITY OF SAN ANTONIO.

&&

EVENT NUMBER EWX1300489

PM

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 4:04 AM CDTAreal Flood AdvisoryEWXBexar116 min
May 25, 4:45 AM CDTAreal Flood AdvisoryEWXKendall105 min
May 25, 5:34 AM CDTAreal Flood AdvisoryEWXBexar, Comal116 min
May 25, 6:06 AM CDTFlash Flood WarningEWXBexar3 hr
May 25, 6:06 AM CDTTornado WarningEWXBexar, Comal24 min
May 25, 7:28 AM CDTSpecial Weather StatementEWXBurnet47 min
May 25, 8:04 AM CDTAreal Flood AdvisoryEWXComal116 min
May 25, 8:49 AM CDTFlash Flood Warning EmergencyEWXBexar7 hr
May 25, 8:56 AM CDTFlash Flood WarningEWXAtascosa, Karnes, Wilson3 hr
May 25, 9:01 AM CDTFlash Flood WatchEWXAtascosa, Bastrop, Bexar, Blanco, Burnet, Caldwell and 15 more36 hr
May 25, 9:42 AM CDTFlash Flood WarningEWXBexar, Blanco, Caldwell, Comal, Guadalupe, Hays and 1 more3 hr
May 25, 9:42 AM CDTRiver Flood WarningEWXBexar35 hr
May 25, 9:42 AM CDTRiver Flood WarningEWXBexar24 hr
May 25, 9:42 AM CDTRiver Flood WarningEWXBexar, Wilson47 hr
May 25, 10:22 AM CDTSpecial Weather StatementEWXKarnes38 min
May 25, 10:35 AM CDTRiver Flood WarningEWXComal, Guadalupe6 hr
May 25, 10:35 AM CDTRiver Flood WarningEWXComal, Gonzales, Guadalupe6 hr
May 25, 10:35 AM CDTRiver Flood WarningEWXComal, Guadalupe6 hr
May 25, 10:59 AM CDTAreal Flood AdvisoryEWXBexar, DeWitt, Gonzales, Guadalupe, Karnes, Wilson2 hr
May 25, 11:15 AM CDTSpecial Weather StatementEWXKarnes45 min
May 25, 11:17 AM CDTTornado WarningEWXDeWitt, Karnes43 min
May 25, 11:42 AM CDTSpecial Weather StatementEWXKarnes48 min
May 25, 11:51 AM CDTFlash Flood WarningEWXAtascosa, Bexar, Caldwell, Comal, DeWitt, Gonzales and 5 more3 hr
May 25, 11:55 AM CDTTornado WarningEWXDeWitt, Karnes35 min
May 25, 5:25 PM CDTRiver Flood WarningEWXKarnes3 days

Nearby

River Flood Warnings in Texas, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.